MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During a visual inspection, the catheter distal end was found to be kinked/bent.The catheter shaft was found to be flat/crushed.The catheter shaft was found to be broken/fractured.The hub and the tip were found to be intact.A functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis the device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.The patients anatomy was severely tortuous.It was reported that the patient's vessel was tortuous and the resistance when deploying the flow diverter was quite big so when the operator deployed the stent, the connection between proximal hub and the catheter shaft was fractured.During analysis, the catheter distal end was found to be kinked/bent, the catheter shaft was found to be flat/crushed, and the catheter shaft was found to be broken/fractured under the strain relief, which could have been perceived by the physician to be the hub that was broken.It is probable that manipulation of the device due resistance, and the patients severely tortuous anatomy would have caused the damage noted during analysis.An assignable cause of procedural factors will be assigned to the as reported 'catheter hub broken/fractured' as well as the as analyzed 'catheter tip kinked/bent', 'catheter shaft flat/crushed' and 'catheter shaft broken/fractured during use' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The catheter (subject device) was returned for analysis and it was discovered that the catheter shaft (subject device) was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21447178
Report Number3008881809-2025-00100
Device Sequence Number17972076
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public(01)04546540698155(17)270407(10)24879777
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750910
Device Lot Number24879777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LATTICE FLOW DIVERTER (NON-STRYKER).
Patient SexUnknown